bricanyl holiday

hi everyone on terbutaline s/c pumps,?

do any of you have bricanyl holidays and if so what do you do?

i have been on my pump years and normally tollerate it very well , but having had the worst three months ever( been ventilated 3 times, previously not for 2 years) i increased my pump to 10 mg, normally on 8mg, and have been reaaly shacky, got it back down now to 8mg but still shacky and heart fast, wonder if i need a break but dont know how would go about it, in local hosp am only one on pump, also go to St Thomas, could ask, but like to know what everyone else does,

thanks george x

5 Replies

oldestnewest
  • Oh the bricanyl break thing rears is ugly head again. The only place I know that does breaks or holidays is Wythenshaw Happy to stand corrected if there is anywhere else). I have asked several times if it would be a good idea to turn the thing off when I go in for a pre-emptive amino strike. The answer from the RBH is won't make any difference long term so no.

    I vary my S/C so by the time I go in and get on the amino it is up as high as I can go and by the time I leave it should be on my maintenance dose. This time I think I switched down to maintence dose too fast, cos I had a dodgy couple of days, I really noticed the difference, I don't normally, next time will wait for the team to suggest it rather rather than pushing for it myself.The thought of coming off the S/C and just being on Amino is not one I would go for. I know people who have been on S/C for years and years and they have remained totally stable with no change or downturn so I think the evidence that breaks or holidays are needed is not there it is just some consultants opinion.

    One other thing, it could be the S/C is working really well but other things are causing a proplem the weather has been dire this year, lot of thunder storms and I know of people who are normally very stable having a nightmare 6 months. And the change from 8 to 10 I don't always get a change in how I am when I put mine up, sometimes I will be much more shakey and others I will notice nothing.

    Bex

  • My Son has been on S/C for three years under Rbh, he started on 5mg and has now been on 10mg since February. Some days he more shaky than others with no dose change. His con at Rbh has said sometimes you can flood the receptors,deterioate and need to discontinue bricanyl but it's not something that happens to everyone. There is a more technical discription of it which im sure someone will correct me on shortly :-)

    During numerous admissions needing amino/sal the Bricanyl has always been continued at the same rate and Rbh have never suggested a break.

  • Hi

    I am under wythenshawe but also royal liverpool and sub cut is manged by the later. When at wythenshawe 4 weeks ago con wasn't too happy about me not having had break since strating in march so i mentioned it in liverpool and they simply said it wasnt there policy. I guess difrferent hospitals work in different ways?

    Julie - Glad I am not the only one who is more shaky one day comopared to the previous for no obviouus reason, thought I was going mad(der) lol

    love steph xx

  • thanks guys, i knew some people do have holidays but didnt know the rational or effectivness, i see replacing the pump for amino will not have much difference on the heart rate dont know much about the receptors though, i am going to thomies tomorrow so will see what they say on the subject and keep an open mind

    george x

  • I have breaks under wythenshawe and feel it helps, i still have times off acute execerbation like now where i have both running. But when feel sliding dowwn and effectivveness of bricanyl weares off am took in for a weeks iv amino to cover bronchodilator effects losing taking brianyl off and when am back on effects seem to work better, so much that can sometimes reduce dose too. There rational is that if you batter your body with it so much its effectiveness wears off as you get used and tollerent to it.

    good luck

    andrea xxxxx

You may also like...